Alert archive / Idaho / Lake Wind Advisories in 2007

Lake Wind Advisory 21, NWS Pocatello, ID

August 12, 2007

NWS Pocatello, ID issued this lake wind advisory at Aug 12, 2007, 3:52 AM MDT. It took effect at Aug 12, 2007, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2007, 3:52 AM MDT (09:52 UTC)
In effect from
Aug 12, 2007, 12:00 PM MDT
Expired
Aug 12, 2007, 8:40 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 120952
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
352 AM MDT SUN AUG 12 2007


IDZ021-130000-
/O.NEW.KPIH.LW.Y.0021.070812T1800Z-070813T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
352 AM MDT SUN AUG 12 2007

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

GUSTY SOUTHWEST WINDS WILL LEAD TO A PERIOD OF HAZARDOUS
CONDITIONS ON THE AMERICAN FALLS RESERVOIR THIS AFTERNOON AND
EARLY EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL
HIGHER GUSTS WILL BE LIKELY DURING THIS ADVISORY PERIOD.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
2 follow-up statements
000 
WWUS75 KPIH 122126
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
326 PM MDT SUN AUG 12 2007

IDZ021-130300-
/O.CON.KPIH.LW.Y.0021.000000T0000Z-070813T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
326 PM MDT SUN AUG 12 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

GUSTY SOUTHWEST WINDS WILL LEAD TO A PERIOD OF HAZARDOUS
CONDITIONS ON THE AMERICAN FALLS RESERVOIR THIS AFTERNOON AND
EARLY EVENING. SOUTHWEST WINDS OF 15 TO 25MPH WITH OCCASIONAL
HIGHER GUSTS WILL BE LIKELY DURING THIS ADVISORY PERIOD.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS75 KPIH 130240
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
840 PM MDT SUN AUG 12 2007

IDZ021-130345-
/O.CAN.KPIH.LW.Y.0021.000000T0000Z-070813T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
840 PM MDT SUN AUG 12 2007

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS HAVE DIMINISED THIS EVENING AND ARE NO LONGER EXPECTED TO
POSE. THUS...THE LAKE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Aug 12, 3:37 AM MDT, 15 minutes earlier.

Area forecast discussion, Aug 12, 3:37 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE POCATELLO ID
337 AM MDT SUN AUG 12 2007

.SHORT TERM...TODAY THROUGH TUESDAY. DRY SOUTHWEST FLOW WILL KEEP
SOUTHEAST IDAHO WARM AND DRY TODAY. AN AREA OF STRONG WINDS ALOFT
ALONG WITH INTENSE SURFACE HEATING WILL MAKE FOR GUSTY WINDS THIS
AFTERNOON OVER MOST OF THE AREA. THESE GUSTY WINDS ALONG WITH VERY
DRY CONDITIONS WILL GENERATE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EARLY EVENING. IN ADDITION...THE GUSTY WINDS WILL LEAD
TO ROUGH CONDITIONS ON AMERICAN FALLS RESERVOIR. THUS...A LAKE WIND
ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING. A TROUGH
OF LOW PRESSURE IN THE EASTERN PACIFIC WILL CONTINUE TO DEEPEN AND
DRIFT SOUTHWARD THROUGH TUESDAY. AS THIS LOW DRIFTS IT WILL HELP TO
PUMP UP THE RIDGE OF HIGH PRESSURE OVER THE WESTERN US. AS THIS
RIDGE BUILDS MONSOON MOISTURE IS EXPECTED TO MIGRATE NORTHWARD OVER
THE AREA. THIS MOISTURE WILL LEAD TO AN INCREASE IN SHOWER AND
THUNDERSTORM ACTIVITY BEGINNING LATE MONDAY.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. DEEP...MOIST...AND
WARM SOUTHWEST FLOW WILL REMAIN OVER THE AREA THROUGH WEDNESDAY
WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. STORMS WILL INITIALLY
FAVOR TERRAIN AND AFTERNOON HOURS...BUT AS MOISTURE DEEPENS
CONVECTION WILL LINGER INTO THE OVERNIGHT HOURS AND WILL AFFECT ALL
LOCATIONS. THE LOW PRESSURE CENTER OVER THE EASTERN PACIFIC WILL
BEGIN TO TRACK INLAND LATE IN THE WEEK. ALONG WITH THE TROUGH A COLD
FRONT WILL IMPACT EASTERN IDAHO AND WILL HELP TO ENHANCE
CONVECTION...ESPECIALLY LATE THURSDAY AND FRIDAY. TEMPERATURES WILL
REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.

CANTIN

&&

.AVIATION...NEARLY CLEAR SKIES FOR MUCH OF REGION TODAY.  BREEZY TO
WINDY CONDITIONS...MAINLY OVER HIGHER TERRAIN...BUT SHOULD BE RIGHT
DOWN RUNWAYS AT ALL AIRPORTS.  TRICKIEST WIND FORECAST IS AT KSUN
WHERE TERRAIN BLOCKING TO WEST WILL MAKE DIRECTION AND ABILITY FOR
WINDS TO REACH THE SURFACE MORE DIFFICULT...YET NOT ENTIRELY
IMPOSSIBLE.  CLOUD COVER WILL START TO INCREASE AT END OF TAF TIME
WITH POSSIBLE CIRRIFORM CEILINGS.  MESSICK

&&

.FIRE WEATHER...DRY COLD FRONT HEADED FOR THE FORECAST AREA TODAY.
LITTLE MOISTURE IN THE PRE-FRONT ZONE...COMBINED WITH MODERATE TO
STRONG WIND OF 30 TO 40 KT AT 700MB...MEANS RED FLAG CONDITIONS FOR
MUCH OF THE AREA.  THE LONE AREA THAT APPEARS TO ESCAPE FROM AT
LEAST MODERATE WIND IS THE EASTERN MAGIC VALLEY...THOUGH IT SHOULD
STILL GET GUSTY HERE-JUST NOT LONG ENOUGH FOR 30 MPH GUSTS.  AFTER
FRONTAL PASSAGE...A SURGE OF SUBTROPICAL MOISTURE CURRENTLY CROSSING
THE US-MEXICO BORDER WILL WRAP AROUND THE MASSIVE HIGH WITH SOME
EXPECTED TO CROSS INTO IDAHO BY LATE TONIGHT...AROUND 13/06Z.
MAINLY HIGH LEVEL MOISTURE...SOME MID LEVEL SHOULD GENERATE A
THUNDERSTORM THREAT FOR MON AFTERNOON.  THE THREAT SHOULD BE LIMITED
TO HIGH ELEVATIONS IN THE VICINITY OF THE UTAH AND WYOMING
BORDERS...MORE OR LESS SOUTH AND EAST OF AN ISLAND PARK-MALTA LINE.
THUS WOULD EXPECT C-T NF AND SOUTHERN SAWTOOTH ALONG WITH ADJACENT
BLM LANDS TO HAVE THE HIGHEST THREAT OF THUNDERSTORM
ACTIVITY...WHILE S-C NF AND CENTRAL IDAHO HAS MUCH LOWER THREAT.
NAM INDICATING STABLE AIR TO CONTINUE IN THAT REGION AFTER THE SUN
FRONTAL PASSAGE.  HUGE GRADIENT OF PRECIPITABLE WATER ALSO ACROSS
THE FIRE WEATHER DISTRICT...WITH OVER AN INCH FORECASTED ALONG A
KPIH-KIDA AXIS WHILST CENTRAL IDAHO STILL HAS PW OF AROUND 0.5
INCH.  MOISTURE IN CENTRAL IDAHO APPEARS TO IMPROVE ON TUE AND
INSTABILITY GROWS WITH THE AIR MASS CHANGE SO THUNDERSTORM AND
SHOWER THREAT SPREADS NORTHWESTWARD ON TUE.  INCREASED MOISTURE AND
LESS WIND SHOULD HELP REDUCE EXTREME FIRE BEHAVIOR OUTSIDE OF
THUNDERSTORMS.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
IDZ405>407-410>413.

LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
IDZ021.

&&
Hazardous weather outlook, Aug 11, 4:20 AM MDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
420 AM MDT SAT AUG 11 2007

IDZ017>025-031-032-121200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
420 AM MDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN OF
CUSTER COUNTY THIS AFTERNOON...OTHERWISE VERY DRY AND WARM
CONDITIONS WILL BE COMMON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY.
MONSOONAL MOISTURE WILL SURGE NORTHWARD OVER THE AREA EARLY NEXT
WEEK FOR A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:11 PM MDTSevere Thunderstorm WarningPIHClark, Fremont, Jefferson, Madison49 min

Nearby

Lake Wind Advisories in Idaho, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.